EconPapers    
Economics at your fingertips  
 

An Analysis of the Risk‐Return Characteristics of Serially Correlated Managed Futures

Gert Elaut, Péter Erdős and John Sjödin

Journal of Futures Markets, 2016, vol. 36, issue 10, 992-1013

Abstract: We investigate the implications of low but persistent serial correlation in Managed Futures' returns for portfolio management. Using a measure based on the unweighted sum of autocorrelations, we find that more positively autocorrelated Managed Futures exhibit distinctly different risk‐return profiles and outperform, on a risk‐adjusted basis, Managed Futures that exhibit lower degrees of serial correlation. The observed premium is unlikely to be explained by a concentration in certain strategies, fund size and age, attrition or delisting bias, and does not seem to hamper Managed Futures' portfolio benefits as a tail‐risk hedge. © 2016 Wiley Periodicals, Inc. Jrl Fut Mark 36:992–1013, 2016

Date: 2016
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jfutmk:v:36:y:2016:i:10:p:992-1013

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314

Access Statistics for this article

Journal of Futures Markets is currently edited by Robert I. Webb

More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2020-09-27
Handle: RePEc:wly:jfutmk:v:36:y:2016:i:10:p:992-1013